Universal indestructibility

  • J. D. Apter Arthur W.~and Hamkins, “Universal indestructibility,” Kobe J.~Math., vol. 16, iss. 2, pp. 119-130, 1999.  
    @article {ApterHamkins99:UniversalIndestructibility,
    AUTHOR = {Apter, Arthur W.~and Hamkins, Joel David},
    TITLE = {Universal indestructibility},
    JOURNAL = {Kobe J.~Math.},
    FJOURNAL = {Kobe Journal of Mathematics},
    VOLUME = {16},
    YEAR = {1999},
    NUMBER = {2},
    PAGES = {119--130},
    ISSN = {0289-9051},
    MRCLASS = {03E55 (03E35)},
    MRNUMBER = {1745027 (2001k:03112)},
    MRNUMBER = {1 745 027},
    eprint = {math/9808004},
    archivePrefix = {arXiv},
    primaryClass = {math.LO},
    }

From a suitable large cardinal hypothesis, we provide a model with a supercompact cardinal in which universal indestructibility holds: every supercompact and partially supercompact cardinal kappa is fully indestructible by kappa-directed closed forcing. Such a state of affairs is impossible with two supercompact cardinals or even with a cardinal which is supercompact beyond a measurable cardinal.

Leave a Reply